Interferon-alpha-associated monoarthritis


Arslan Ş. , Sivri A., Basgoze O.

CLINICAL RHEUMATOLOGY, vol.19, no.1, pp.58-60, 2000 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 1
  • Publication Date: 2000
  • Doi Number: 10.1007/s100670050012
  • Title of Journal : CLINICAL RHEUMATOLOGY
  • Page Numbers: pp.58-60

Abstract

The therapeutic indications for interferons (IFNs) have increased in recent years to include many different diseases of viral and malignant origin. Autoimmune phenomena may occur with IFN therapy, but arthritis is uncommon. In this case report, we describe a patient who developed monoarthritis in the knee after IFN-alpha therapy for chronic hepatitis B infection. A synovial fluid assay by polymerase chain reaction was negative for hepatitis B virus DNA and serum transaminase levels were normal as the arthritis developed. The patient was thought to have arthritis due to IFN-alpha treatment. A connection between IFN-alpha therapy and an induced autoimmune disorder is discussed.